Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Aug 6, 2011, 3:42 PM CDT for 6 counties in Kansas. It took effect at Aug 7, 2011, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 3:42 PM CDT (20:42 UTC)
- In effect from
- Aug 7, 2011, 12:00 PM CDT
- Expired
- Aug 7, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Chase County, KS, Ellsworth County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 6, 3:33 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 6, 3:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT SAT AUG 6 2011 .DISCUSSION... FORECAST CONCERNS...SURFACE FRONTAL BOUNDARY POSITION THRU THE WEEKEND AND PRECIP/CONVECTIVE CHANCES THRU MUCH OF THE FORECAST. TONIGHT: WATER VAPOR IMAGERY INDICATES A MOISTURE CHANNEL EXTENDING FROM SOUTHERN NM ACROSS EASTERN KS INTO NORTHERN MO. FROM THE CONVECTION THAT MOVED THROUGH THE AREA THIS MORNING...MULTIPLE BOUNDARIES ARE IN PLACE ACROSS THE AREA. HIT AND MISS THUNDERSTORMS ARE POSSIBLE ABOUT ANYWHERE THIS EVENING AND INTO THE OVERNIGHT HOURS. BEST CHANCES HOWEVER SHOULD BE SOUTH AND EAST OF AN ARKANSAS CITY TO CHANUTE LINE...THEN IN CENTRAL KANSAS WHERE STORMS IN WESTERN NE COULD BACK BUILD SOUTHWARD INTO OUR AREA. SUNDAY AND MONDAY: SUNDAY AND MONDAY SHOULD BE THE LAST 2 DAYS OF OPPRESSIVE HEAT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS FOR A FEW DAYS AT LEAST. SURFACE LOW OVER WESTERN KANSAS WITH A BOUNDARY EXTENDING EASTWARD ALONG A HUTCHINSON TO IOLA LINE. SOUTH OF THE BOUNDARY OVERNIGHT LOWS WILL ONLY GET INTO THE MID TO UPPER 70S THEN WITH HIGHS IN THE 100 TO 105 DEGREE RANGE. WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH MONDAY ACROSS PARTS OF SOUTH CENTRAL ANS SOUTHEAST KANSAS. THE HEAT ADVISORY FOR PARTS OF CENTRAL KANSAS WILL EXTEND INTO SUNDAY BUT MONDAY SHOULD BE BELOW ADVISORY LEVEL. CONVECTION IS EXPECTED TO BE BETTER ORGANIZED BEGINNING SUNDAY EVENING AND INTO MONDAY AS A SHORTWAVE TROF DROP THRU THE DEVELOPING NORTHWEST UPPER FLOW REGIME ACROSS THE PLAINS AND MIDWEST. INCREASING WESTERLIES ALOFT WILL COMBINE WITH THE PRE-EXISTING MODERATE TO STRONG INSTABILITY AND RESULT IN A RISK FOR SEVERE STORMS ALONG THE SURFACE FRONT...WHICH SHOULD GRADUALLY SAG SOUTH ACROSS THE AREA FROM SUNDAY INTO MONDAY. TUESDAY THROUGH SATURDAY: LARGE UPPER LEVEL LOW PRESSURE SYSTEM REMAINS NEARLY STATIONARY IN THE VICINITY OF HUDSON BAY WITH A TROF DOMINATING THE EASTERN U.S. THROUGH THIS TIME PERIOD. A COUPLE OF STORM SYSTEMS ARE EXPECTED TO MOVE OUT OF SOUTH CENTRAL CANADA AND AROUND THE UPPER LOW INTO THE NORTHEAST U.S. THE TRAILING FRONT FROM THESE SYSTEMS SHOULD MOVE THROUGH OUR FORECAST AREA AND AS FAR SOUTH AS TO NEAR THE RED RIVER WHERE THEY WILL MEANDER THEN DRIFT BACK TO THE NORTH AND WEAKEN UNTIL THE NEXT SYSTEM MOVES THROUGH. ALONG AND NORTH OF THESE BOUNDARIES WILL BE THE FOCAL POINT FOR SCATTERED MAINLY EVENING AND OVERNIGHT SHOWERS AND THUNDERSTORMS. IN ADDITION THE TROF WILL CAUSE THE UPPER RIDGE TO RETROGRADE TO OUR SOUTH AND WEST RESULTING IN MORE SEASONAL TEMPERATURES FOR OUR AREA. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED OUT OF SOUTHEAST KANSAS WITH VFR CONDITIONS AT ALL TAF SITES. HOWEVER...OUTFLOW FROM THE EARLIER STORMS HAVE SETUP A BOUNDARY THAT EXTENDS FROM NEAR PONCA CITY TO NEAR PITTSBURG. SCATTERED STORMS WILL CONTINUE TO DEVELOP ON THIS BOUNDARY THIS AFTERNOON BUT THINK THEY WILL STAY SOUTH OF THE KICT AND KCNU TAF SITES. TOWARD 02Z THE BOUNDARY SHOULD LIFT NORTH INTO SOUTH CENTRAL KANSAS WITH CHANCES OF THUNDERSTORMS POSSIBLE MOST AREAS AFTER THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 103 76 103 / 20 20 30 20 HUTCHINSON 74 102 74 101 / 20 20 40 30 NEWTON 75 102 74 101 / 20 20 40 30 ELDORADO 75 103 74 101 / 20 20 40 30 WINFIELD-KWLD 77 105 78 105 / 30 20 20 20 RUSSELL 72 97 70 92 / 30 30 40 30 GREAT BEND 73 100 71 95 / 20 30 40 30 SALINA 74 98 72 94 / 20 20 40 30 MCPHERSON 74 101 73 99 / 20 20 40 30 COFFEYVILLE 78 104 77 104 / 30 20 30 30 CHANUTE 76 100 75 100 / 30 20 40 30 IOLA 75 100 74 99 / 30 30 40 30 PARSONS-KPPF 77 104 76 103 / 30 20 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON SUNDAY TO 8 PM CDT MONDAY FOR KSZ069>072-082-083-091>096-098>100. EXCESSIVE HEAT WARNING FROM NOON TO 8 PM CDT SUNDAY FOR KSZ067- 068. HEAT ADVISORY FROM NOON TO 8 PM CDT SUNDAY FOR KSZ048>053. && ELDER
Hazardous weather outlook, Aug 6, 7:19 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 719 AM CDT SAT AUG 6 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 719 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING OR HEAT ADVISORY STATEMENT FOR FURTHER DETAILS. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA THIS EVENING AND TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDICES WILL CONTINUE TO IMPACT SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE AFTERNOON AND EVENING HOURS THROUGH MONDAY. PLEASE REFER TO THE EXCESSIVE HEAT WARNING FOR DETAILS. PERIODIC BOUTS OF THUNDERSTORMS...MAINLY DURING THE EVENING AND OVERNIGHT HOURS...WILL AFFECT THE REGION INTO MUCH OF NEXT WEEK. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE PERIOD WITH SEVERAL OPPORTUNITIES FOR WIDESPREAD RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:49 AM CDT | Heat Advisory | ICT | Chase, Ellsworth, McPherson, Marion, Rice, Saline | 12 hr |
| Aug 6, 3:42 PM CDT | Excessive Heat Warning | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.